Alert archive / Minnesota / Beach Hazards Statements in 2022
Beach Hazards Statement 5, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 18, 2022, 3:18 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It took effect at Jun 18, 2022, 9:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2022, 3:18 AM CDT (08:18 UTC)
- In effect from
- Jun 18, 2022, 9:00 AM CDT
- Expired
- Jun 18, 2022, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2670 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
089 WHUS43 KDLH 180818 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 318 AM CDT Sat Jun 18 2022 MNZ037-WIZ001-190200- /O.NEW.KDLH.BH.S.0005.220618T1400Z-220619T0200Z/ Carlton/Southern St. Louis-Douglas- 318 AM CDT Sat Jun 18 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 9 AM CDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect from 9 AM CDT this morning through this evening. * LOCATIONS...Park Point and Wisconsin Point Beaches. * TIMING...This morning through 9 PM CDT tonight. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$
1 follow-up statement
528 WHUS43 KDLH 190153 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 853 PM CDT Sat Jun 18 2022 MNZ037-WIZ001-190300- /O.EXP.KDLH.BH.S.0005.000000T0000Z-220619T0200Z/ Carlton/Southern St. Louis-Douglas- 853 PM CDT Sat Jun 18 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM CDT THIS EVENING... The conditions that warranted the Beach Hazard Statement have diminished therefore it will be allowed to expire at 9pm. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 18, 12:33 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 18, 12:33 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1233 AM CDT Sat Jun 18 2022 .DISCUSSION...(This evening through Thursday) Issued at 358 PM CDT Fri Jun 17 2022 Summary: Hot and humid conditions will arrive for Sunday and Monday and then remaining on the warm side of normal for the remainder of the week. There will be a few chances for rain, but nothing significant at this point. High pressure was located over the region this afternoon with the remnants of a frontal boundary stretching from Upper Michigan into northeastern North Dakota. This high will begin to shift to the east tonight as upper level ridging builds in. A weak shortwave will round the upper ridge early Saturday morning and bring a chance for a few showers and thunderstorms at the nose of a low level jet moving into the area as well. Leaned more on the CAMs for placement of this activity with them favoring our western and southern zones as the strong high remains in control across our eastern zones. Heavy downpours will be possible with this activity, but any precipitation looks to arrive just ahead of the higher PWATs moving in from the west. As the upper ridge moves overhead for Sunday and Monday, very warm temperatures are expected with highs in the 80s and 90s. Dewpoints will also be in the 60s, so for lack of a better word, it will feel quite gross both days. Various shortwaves will move over the top of the ridge Sunday into Monday and bring low chances for showers and storms, but with 700mb temps of 12-14C, storms may have trouble breaking the cap. Better chances for showers and storms arrive Monday night into Tuesday morning, but models disagree on the coverage of this activity and it may remain over the Red River Valley as it moves to the northeast. Quasi-zonal flow then takes over for the remainder of the week with periodic ripples in the flow bringing low chances for showers and storms. Temperatures will remain above normal through the rest of the period, but not as warm as Sunday and Monday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1233 AM CDT Sat Jun 18 2022 VFR conditions will continue across the region through the TAF period. Light and variable winds early this morning will gradually become more southeasterly and strengthen during the daylight hours. Winds will be strongest over north-central Minnesota, with gusts between 20 to 25 knots this afternoon. A warm front will move from west to east across the region this afternoon and evening, which should result in some showers across the area, but there is some disagreement on the exact timing, so have used VCSH. Winds aloft will strengthen this evening, setting the stage for a period of low-level wind shear tonight. && .MARINE... Issued at 358 PM CDT Fri Jun 17 2022 Winds will be generally out of the northeast over the next 48 hours at 5 to 15 knots. A few gusts to around 20 knots will be possible Saturday near the head of the lake leading to waves of 2 to 4 feet. Low chances for showers and thunderstorms will be seen Saturday night into Sunday morning and again Sunday night. No severe storms are currently expected. && .PRELIMINARY POINT TEMPS/POPS... DLH 48 65 50 83 / 0 10 10 10 INL 47 74 57 90 / 0 10 20 10 BRD 56 79 66 96 / 0 30 0 10 HYR 46 76 56 86 / 0 10 10 10 ASX 44 69 50 84 / 0 0 20 20 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...BJH AVIATION...JTS MARINE...BJH
Hazardous weather outlook, Jun 18, 2:49 AM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 249 AM CDT Sat Jun 18 2022 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-190800- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 249 AM CDT Sat Jun 18 2022 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight There is a slight chance for showers and thunderstorms this afternoon and evening. Severe weather is not expected. Breezy northeasterly winds at the head of Lake Superior will create dangerous swimming conditions due to high wave action and rip currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be periodic chance for thunderstorms from Sunday into next week over portions of the Northland. A few storms may become strong to severe on Monday. Hot temperatures are expected Sunday and Monday. High temperatures are forecast into the 90s with dew points in the 60s to near 70 degrees. Heat indices may hover around 100 degrees for most of the Northland on Monday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-190800- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 249 AM CDT Sat Jun 18 2022 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Gusty northeasterly winds to 25 knots at the head of Lake Superior will create hazardous conditions for small craft. A Small Craft Advisory is in effect today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy west to southwesterly winds are possible on Tuesday, which may create conditions hazardous for small craft. JDS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:16 AM CDT | Small Craft Advisory | DLH | 18 hr | |
| Jun 18, 12:01 PM CDT | Special Weather Statement | DLH | Cass | 14 min |
| Jun 18, 12:15 PM CDT | Special Weather Statement | DLH | Cass | 15 min |
| Jun 18, 12:29 PM CDT | Special Weather Statement | DLH | Cass | 31 min |
| Jun 18, 12:45 PM CDT | Special Weather Statement | DLH | Crow Wing | 15 min |
| Jun 18, 1:01 PM CDT | Special Weather Statement | DLH | Cass | 29 min |
| Jun 18, 1:31 PM CDT | Special Weather Statement | DLH | Aitkin | 29 min |
| Jun 18, 1:34 PM CDT | Special Weather Statement | DLH | Cass | 26 min |
| Jun 18, 2:00 PM CDT | Special Weather Statement | DLH | Cass | 30 min |
| Jun 18, 2:04 PM CDT | Special Weather Statement | DLH | Aitkin | 26 min |
| Jun 18, 2:39 PM CDT | Special Weather Statement | DLH | Cass | 21 min |
| Jun 18, 2:59 PM CDT | Heat Advisory | DLH | Aitkin, Cass, Crow Wing, Itasca, Koochiching, Pine | 58 hr |
Nearby
Beach Hazards Statements in Minnesota, 2022Beach Hazards Statements in Wisconsin, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.